{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,14]],"date-time":"2026-10-14T06:44:25Z","timestamp":1791960265960,"version":"4.3.4"},"reference-count":11,"publisher":"BMJ","content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Reports"],"accepted":{"date-parts":[[2018,7,11]]},"abstract":"<jats:p>We describe a case of indapamide-induced bilateral choroidal effusion, first time reported in pseudophakic patient, associated with no change in visual acuity and stable refraction.<\/jats:p>\n               <jats:p>A 70-year-old man was referred for ophthalmic assessment, with binasal visual field defect for 2 days. He had been started on treatment with indapamide 3\u2009weeks earlier. His ophthalmic history included bilateral cataract surgery and intraocular lens implant. Fundal examination revealed bilateral choroidal effusions; B-scan ultrasonography was used to measure the extent of the choroidal detachment and the anterior chamber depth. Discontinuation of indapamide resulted in spontaneous resolution of choroidal effusion after 3\u2009days. Our case is the first in the literature that describes bilateral choroidal effusion induced by indapamide in a pseudophakic patient. The lack of myopic shift likely resulted in a later presentation, enhancing the theory that lens thickening and\/or accommodative spasm may play a crucial role in pathophysiology.<\/jats:p>","DOI":"10.1136\/bcr-2018-225920","type":"journal-article","created":{"date-parts":[[2018,7,27]],"date-time":"2018-07-27T00:29:35Z","timestamp":1532651375000},"page":"bcr-2018-225920","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":4,"title":["Indapamide-induced bilateral choroidal effusion in pseudophakic patient."],"prefix":"10.1136","volume":"2018","author":[{"ORCID":"https:\/\/orcid.org\/0000-0002-3471-8913","authenticated-orcid":false,"given":"Maria","family":"Phylactou","sequence":"first","affiliation":[{"name":"162 City Road, Moorfields Eye Hospital NHS Foundation Trust, London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Francesco","family":"Matarazzo","sequence":"additional","affiliation":[{"name":"162 City Road, Moorfields Eye Hospital NHS Foundation Trust, London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Emma","family":"Jones","sequence":"additional","affiliation":[{"name":"162 City Road, Moorfields Eye Hospital NHS Foundation Trust, London, UK"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2018,7,26]]},"reference":[{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.1","doi-asserted-by":"crossref","first-page":"121","DOI":"10.1038\/eye.1996.21","article-title":"Drug-induced ciliary body oedema: a new theory","volume":"10","author":"Krieg","year":"1996","journal-title":"Eye"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.2","doi-asserted-by":"crossref","first-page":"415","DOI":"10.1016\/j.jcrs.2010.12.032","article-title":"Acute bilateral angle-closure glaucoma and choroidal effusion associated with acetazolamide administration after cataract surgery","volume":"37","author":"Mancino","year":"2011","journal-title":"J Cataract Refract Surg"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.3","doi-asserted-by":"publisher","DOI":"10.1016\/S0002-9394(14)71972-5"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.4","doi-asserted-by":"publisher","DOI":"10.1016\/0002-9394(82)90199-4"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.5","doi-asserted-by":"crossref","first-page":"58","DOI":"10.1186\/1471-2415-13-58","article-title":"Indapamide-induced transient myopia with supraciliary effusion: case report","volume":"13","author":"V\u00e9gh","year":"2013","journal-title":"BMC Ophthalmol"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.6","first-page":"802","article-title":"Myopie aigu\u00eb due \u00e0 l\u2019indapamide","volume":"15","author":"Boissonot","year":"1986","journal-title":"Presse Med"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.7","doi-asserted-by":"crossref","first-page":"538","DOI":"10.1016\/S0002-9394(99)00402-X","article-title":"Acute transient myopia induced by indapamide","volume":"129","author":"Blain","year":"2000","journal-title":"Am J Ophthalmol"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.8","doi-asserted-by":"publisher","DOI":"10.1136\/bjo.86.5.594-a"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.9","doi-asserted-by":"crossref","first-page":"813","DOI":"10.1016\/S0002-9394(14)73654-2","article-title":"Transient myopia, angle-closure glaucoma, and choroidal detachment after oral acetazolamide","volume":"115","author":"Fan","year":"1993","journal-title":"Am J Ophthalmol"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.10","first-page":"1210","article-title":"Uveal effusion and secondary angle-closure glaucoma associated with topiramate use","volume":"119","author":"Sankar","year":"2001","journal-title":"Arch Ophthalmol"},{"key":"2025082801125805000_2018.jul25_2.bcr-2018-225920.11","doi-asserted-by":"crossref","first-page":"279","DOI":"10.2147\/OPTH.S41540","article-title":"Acute bilateral angle closure glaucoma induced by methazolamide","volume":"7","author":"Aref","year":"2013","journal-title":"Clin Ophthalmol"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-225920","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T08:13:03Z","timestamp":1756368783000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-225920"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,7,26]]},"references-count":11,"alternative-id":["10.1136\/bcr-2018-225920"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-225920","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,7,26]]}}}